newly diagnosed, but late stage Aids concerns
Oct 28, 2012
I am newly diagosed 62 yr old female, infected 17 + years ago but only diagnosed in late stage aids. Viral load 2.5 mil, CD4 45 at low point. Responding very well to HAART in matter of weeks, viral now 2500, too soon for CD 4 check. feel better. Concerned about dementia(have 2 serverely demented alzheimers parents, too) and other late stage complications. what is most likely & what, if anything should I do or prepare for?
Response from Dr. Holodniy
You sound like you have a pretty good grasp on what HIV infection is and what HIV treatment is all about. Although older people with HIV infection can be at accelerated risk for dementia, getting the virus under control will decrease the chances. HIV can affect the brain, like other organs, by creating an inflammatory response. This causes cells in many organs including the brain to produce chemicals that damage brain cells and blood vessels. You have had a great response to treatment so far. So the most important thing is taking your HIV meds and getting that virus to undetectable levels.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Disadvantages Of Hiv
- Will Chlamydia Show Up Within 3 Weeks Unprotected Sex?
- When You Get The Shingles Vaccine Can You Still Get An Outbreak?
- When Can Gonorrhea Be Deadly?
- What Kind Of Doctor Treats Chlamydia?
- What Are The Chances Of Getting Herpes Or Warts From A Safe Exposure With A Prostitute?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.